Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 149, NWS Charleston, SC

July 15, 2006Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 15, 2006, 6:33 PM EDT for Berkeley County, South Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2006, 6:33 PM EDT (22:33 UTC)
Expired
Jul 15, 2006, 7:15 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 6:55 PM EDTHAIL 0.88Saint Stephen, SCNICKEL HAIL REPORTED BY EMS IN ST. STEPHEN.
Jul 15, 7:05 PM EDTTSTM WND DMGRussellville, SCTREES DOWN IN RUSSELLVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 152234
SVRCHS
SCC015-152315-
/O.NEW.KCHS.SV.W.0149.060715T2233Z-060715T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SAT JUL 15 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 715 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EADYTOWN...OR ABOUT 9 MILES WEST OF SAINT STEPHEN...MOVING
  SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  EADYTOWN...CROSS...
  BONNEAU BEACH...PINOPOLIS...
  SAINT STEPHEN...BONNEAU...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY.  

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF 
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY 
AWAY FROM METAL OBJECTS. UNPLUG SENSITIVE ELECTRICAL APPLIANCES 
BEFORE THE STORM HITS. 

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3351 8005 3347 8012 3344 8020 3338 8022
      3326 8017 3315 7999 3336 7977 3341 7985
      3348 7995

$$

JRL
2 follow-up statements
000 
WWUS52 KCHS 152258
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT SAT JUL 15 2006

SCC015-152315-
/O.CON.KCHS.SV.W.0149.000000T0000Z-060715T2315Z/
BERKELEY-
656 PM EDT SAT JUL 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BERKELEY COUNTY...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BONNEAU BEACH...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS STILL IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...MONCKS 
CORNER...PINOPOLIS AND SAINT STEPHEN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3351 8005 3347 8012 3344 8020 3338 8022
      3326 8017 3315 7999 3321 7973 3332 7974
      3341 7985 3348 7995

$$

JRL
000 
WWUS52 KCHS 152319
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT SAT JUL 15 2006

SCC015-152326-
/O.EXP.KCHS.SV.W.0149.000000T0000Z-060715T2315Z/
BERKELEY-
716 PM EDT SAT JUL 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
715 PM EDT...

AT 715 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.  A STRONG THUNDERSTORM WILL CONTINUE TO MOVE 
SOUTHEAST AT 20 MPH.  THIS STORM WILL MOVE ACROSS THE EASTERN HALF 
OF THE COUNTY AND CROSS HIGHWAY 41 NEAR JAMESTOWN.  THESE 
AREAS...AND SECTIONS OF THE FRANCIS MARION FOREST CAN EXPECT 
FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SOME HAIL UP TO ONE 
HALF INCH.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3351 8005 3347 8012 3344 8020 3338 8022
      3326 8017 3315 7999 3321 7973 3332 7974
      3341 7985 3348 7995

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 15, 2:55 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT SAT JUL 15 2006

.SHORT TERM /TONIGHT THROUGH SUN NIGHT/...UPR LVL TROF AXIS OVR THE
ERN CONUS...AND ON THE BACKSIDE OF A BROAD UPR RIDGE CENTERED OVR
THE CENTRAL CONUS...WILL SLOWLY PUSH TWD THE COASTLINE THIS EVE
THEN OFFSHORE OVRNGT. THIS WILL THEN HELP USHER A SFC LOW PRES TROF
OVR THE APPALACHIANS TWD THE COAST. AS THIS UPR/LWR LVL COMBO MOVES
EWD...IT STILL LOOKS TO INTERACT WITH PLENTY OF WARM/MOIST UNSTABLE
AIR OVER THE CAROLINA COASTAL PLAIN. NOW THAT THE LARGE BKN/OVC
CLOUD DECK THAT LAID ACRS THE NRN HALF OF THE CWFA IS THINNING
OUT...CONVECTION IS STARTING TO BREAK OUT OVR WRN SC/ERN GA. IN THE
NEXT FEW HRS...THESE SHWRS/TSTMS LOOK TO SLOWLY SPREAD EWD INTO THE
CWFA. WITH COVERAGE ONLY EXPECTED TO INCRS THRU THE REST OF THE AFTN
INTO THE EVE HAVE INCRD ALL AREAS TO CHC THIS EVE...TRENDING FROM
50S N TO 30S S...THEN DROPPING DOWN TO SLGT CHC EVERYWHERE OVRNGT.
STILL AN OUTSIDE SHOT AT SEVERE TSTMS FOR THE NRN HALF OF THE CWFA
WITH DAMAGING WINDS...ESP IF BOUNDARY INTERACTIONS OCCUR TO ENHANCE
LIFTING MECHANISM...SO WILL MAINTAIN MENTION OF SUCH IN GRIDS AND
TEXT PRODUCTS.

WITH UPR LVL SHTWV FCST TO SHIFT OFFSHORE BY DAYBREAK TMRW...MAIN
FOCUS FOR CONVECTION TMRW AFTN AND TMRW EVE RETURNS TO DIURNAL
SEABREEZE AND BOUNDARY INTERACTIONS AS UPR LVL RIDGING STARTS TO
MAKE INROADS TO THE SE CONUS ALONG WITH SFC HIGH PRES. WARM/MOIST
UNSTABLE AIRMASS WILL STILL BE IN PLACE BUT THE DYNAMICS WILL BE
LACKING SO WILL DROP POPS BACK TO THE 20/30 SCHEME.

TEMPS WILL REMAIN ON THE WARM SIDE...WITH MIN TEMPS ONLY DROPPING TO
THE UPR 70S TNGT THEN RISING BACK UP TO THE MID 90S TMRW. HEAT
INDICES BETWEEN 100-105 WILL AGAIN BE A CONCERN SO WILL MAINTAIN
HEADLINE IN THE ZFP.
&&

.LONG TERM /MONDAY THROUGH SATURDAY/...DEEP UPPER RIDGE WILL
DOMINATE THE WEATHER THROUGH THE PERIOD...PRODUCING VERY WARM H85
TEMPS OF +17 TO +20C. THIS SHOULD YIELD HIGH TEMPS IN THE 90S EACH
DAY. BERMUDA HIGH PRES AT THE SFC WILL KEEP A GULF MOISTURE TAP INTO
THE REGION...THUS HOT AND MUGGY CONDITIONS SHOULD CONTINUE. THE GFS
DOES NOT INDICATE MUCH OF ANY SHORTWAVE ENERGY ROTATING AROUND THE
ERN PERIPHERY OF THE RIDGE AXIS DURING THE PERIOD. THUS ONLY SLIGHT
CHC POPS WERE CARRIED...MAINLY FOR AIRMASS SHOWERS AND STORMS...WITH
SOME AID FROM THE SEABREEZE.
&&

.MARINE...PINCHED GRAD EVIDENT OVR THE WATERS WITH MOST AREA BUOYS
REPORTING 15-20 KT WINDS AND UNTIL THE SFC TROF PUSHES OFFSHORE...
WINDS OVR THE COASTAL WATERS WILL BE LAX TO SHUT DOWN SO WILL RUN
WITH THOSE SPEEDS OVRNGT. CLOSER TO SHORE...FBIS1 AND KCHL HAVE BEEN
REPORTING WINDS CLOSER TO 15 KT SO WILL INITIALIZE WITH 15 KT FOR
CHAS HARBOR BUT WILL KEEP AN EYE ON IT TO SEE IF A SHORT-LIVED SCEC
WOULD BE NECESSARY. OTHERWISE...NO OTHER HEADLINES WILL BE NEEDED
SINCE FETCH WILL BE SHIFTING MORE DEFINITIVELY OFFSHORE AND ALLOW
SEAS TO SUBSIDE FROM 5 FT. ALTHOUGH WILL INITIALIZE THE OUTER GA
WATERS WITH 5 FT...WILL OPEN THE RANGE TO 3-5 FT AND NOT NEED A
HEADLINE THEN WILL SUBSIDE SEAS FURTHER LATE TNGT. CONDS WILL CONT
TO IMPROVE TMRW INTO TMRW NGT AS SFC BNDRY SLOWLY SINKS SWD ACRS THE
WATERS AND SHIFTS WINDS TO NLY BUT LACK OF DECENT GRAD WILL KEEP
SPEEDS CAPPED AT 15 KT TMRW THRU TMRW NGT.

FRONTAL BOUNDARY S OF THE WATERS ON MON WILL PUSH FARTHER S DURING
THE AFTERNOON AS THE BERMUDA RIDGE REESTABLISHES ITSELF ACROSS THE
WRN ATLC. TUE THROUGH SATURDAY...WINDS WILL MAINLY BE FROM THE
SW/S/SE AOB 15 KTS WITH SEAS AOB 3 FT.
&&

.AVIATION...KCLX RADAR SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING
TO THE WEST OF OUR CWFA OUT AHEAD OF A WEAK BOUNDARY. HAVE VFR
CONDITIONS THROUGH THE FORECAST PERIOD. NOT CONFIDENT ON THE TIMING
OF THE SHOWERS REACHING BOTH CHS AND SAV THIS AFTERNOON...SO HAVE
LEFT OUT OF TAF AND WILL MONITOR AND AMEND IF/WHEN NECESSARY.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

JPC/JRL/REV
Hazardous weather outlook, Jul 15, 11:05 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1105 AM EDT SAT JUL 15 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1105 AM EDT SAT JUL 15 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH
CAROLINA AND PART OF SOUTHEAST GEORGIA THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA
BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FOR ADDITIONAL INFORMATION.

.STRONG/SEVERE THUNDERSTORMS...A FEW STRONG TO SEVERE THUNDERSTORMS
MAY DEVELOP THIS AFTERNOON. THE MAIN HAZARD WILL BE STRONG WINDS IN
EXCESS OF 60 MPH...WITH LARGE HAIL A SECONDARY HAZARD. PLEASE SEE
THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE AND THE DAY 1 CONVECTIVE
OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION.

.EXCESSIVE HEAT...TEMPERATURES MAXING OUT IN THE MID 90S WITH
DEWPOINTS IN THE LOW TO MID 70S WILL CREATE HEAT INDICES IN THE 100
TO 105 DEGREE RANGE THIS AFTERNOON. PEOPLE ARE URGED TO USE EXTRA
CAUTION IF UNDERGOING OUTDOOR ACTIVITIES TO PREVENT AGAINST HEAT
RELATED ILLNESSES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.STRONG THUNDERSTORMS...A FEW STRONG TO SEVERE THUNDERSTORMS MAY
DEVELOP SUNDAY AFTERNOON. STRONG GUSTY WINDS AND HAIL WILL BE THE
MAIN HAZARDS ASSOCIATED WITH THESE STORMS.

.EXCESSIVE HEAT...TEMPERATURES ARE FORECAST TO REMAIN IN THE MID 90S
FOR THE FIRST HALF OF THE WEEK AND DEWPOINTS ARE EXPECTED TO REMAIN
IN THE LOW TO MID 70S. THIS WILL CREATE HEAT INDEX VALUES OF 100 TO
105...AND MAY EXCEED 105 DEGREES FOR PART OF THAT TIME. SHOULD THAT
BE THE CASE...HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. EVEN IF NOT
FORMALLY REQUIRED...SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE
THUNDERSTORM WINDS OR DAMAGE SHOULD THEY OCCUR. IN ADDITION... RIP
CURRENT REPORTS ARE ALWAYS WELCOME AND REQUESTED.

JPC

In the hours before

Special weather statement, Jul 15, 2:58 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT JUL 15 2006

SCZ043-151945-
INLAND COLLETON-
258 PM EDT SAT JUL 15 2006

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 345 PM
EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ASHTON...OR ABOUT 11
MILES NORTHEAST OF HAMPTON...MOVING SOUTHEAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ASHTON...
COLLETON...ISLANDTON...LODGE...RUFFIN AND WILLIAMS THROUGH 345 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 15, 4:26 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SAT JUL 15 2006

GAZ101-SCZ042-047-152100-
EFFINGHAM-HAMPTON-INLAND JASPER-
426 PM EDT SAT JUL 15 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...HAMPTON COUNTY
AND JASPER COUNTY THROUGH 500 PM EDT...

AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SHIRLEY...OR ABOUT
18 MILES SOUTHEAST OF SYLVANIA...MOVING SOUTHEAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GARNETT...
ROBERTVILLE...SCOTIA...SHIRLEY...CLYO AND PINELAND THROUGH 500 PM
EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 15, 5:28 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT SAT JUL 15 2006

SCZ045-152300-
BERKELEY-
528 PM EDT SAT JUL 15 2006

...THUNDERSTORMS WILL IMPACT LAKE MOULTRIE LATE THIS AFTERNOON...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 30 MILES WEST AND NORTHWEST
OF LAKE MOULTRIE...MOVING EAST AT 30 MPH.

THIS CLUSTER OF STORMS WILL LIKELY MOVE THROUGH NORTHERN SECTIONS OF
BERKELEY COUNTY AND AFFECT AREAS IN AND AROUND LAKE MOULTRIE BY 630
PM.  GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE ALONG WITH DANGEROUS
CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:19 PM EDTSevere Thunderstorm WarningCHSDorchester41 min
Jul 15, 7:47 PM EDTSevere Thunderstorm WarningCHSCharleston43 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.